Hail, Lawrence
- When
- May 15, 3:40 PM MST
- Where
- Lawrence County, 4 mi S of Deadwood
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.333, -103.700
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 15, 1:50 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 250 PM MDT THU MAY 15 2003 CURRENT WV IMAGERY SHOWS SHORTWAVE CROSSING NE WYOMING. HEATING AND LIFT STRONG ENOUGH TO OVERCOME MID LEVEL CAP WITH SHOWERS AND THUNDERSTORMS CURRENTLY EVELOPING OVER ERN WY AND OVER THE NRN BLACK HILLS. TSRA WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING AS THE SHORTWAVE PASSES THROUGH. LOW LEVEL JET INCREASES OVER WRN SD OVERNIGHT SO EXPECT EVENING CONVECTION OVER THE HIGHER TERRAIN TO MOVE EAST OVER THE SD PLAINS TONIGHT. ON FRIDAY AND SATURDAY...COOL FRONT BECOMES NEARLY STATIONARY OVER THE CWA FROM SW SD TO THE NE. A SERIES OF SHORTWAVES PASSING OVERHEAD WILL HELP TO CREATE SCATTERED DIURNALLY DRIVEN CONVECTION. BEST THETA-E ADVECTION CONFINED TO ND NEXT TWO NIGHTS. TEMPERATURES COULD VARY WIDELY ON SAT AND SUN DEPENDING OF THE LOCATION OF THE SFC BOUNDARY. HAVE RAISED TEMPS ABOVE GUIDANCE IN AREAS SOUTH OF THE BOUNDARY AND WILL LEAVE THEM NEAR GUIDANCE TO THE NORTH. FOR SUNDAY AND MONDAY...NORTHERN TROUGH DEEPENS OVER THE ROCKIES ALLOWING PROGRESSIVELY COOLER AIR TO SLIDE INTO THE NORTHERN PLAINS. THIS WILL INCREASE PRECIPITATION CHANCES...WITH SUNDAY NIGHT AND MONDAY BRINGING THE BEST CHANCE FOR WIDESPREAD PRECIPITATION. LOOKING AHEAD TO NEXT WEEK...GENERALLY DRY AFTER MONDAY...HOWEVER GFS NOW BRINGING A LARGE AMOUNT OF PRECIP ACROSS OUR CWA ON THURSDAY. WILL LEAVE OUT FOR NOW AND WILL SEE IF FUTURE MODEL RUNS CONTINUE THE SAME TREND. .UNR...NONE. GR
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 550 AM MDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP THIS EVENING OVER NORTHEASTERN WYOMING AND THE BLACK HILLS. THE SCATTERED STORMS WILL SPREAD OVER THE WESTERN SOUTH DAKOTA PLAINS OVERNIGHT. A FEW WIND GUSTS TO 40 MPH ARE POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING. IF ENOUGH MOISTURE RETURNS...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR WITH WIND GUSTS TO 60 MPH AND LARGE HAIL. ADDITIONAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS POSSIBLE SATURDAY...SUNDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360198, 5360199.